Alert archive / Oregon / High Wind Watches in 2016

High Wind Watch 1, NWS Medford, OR

January 11, 2016Modoc County, Siskiyou County, California; 5 counties in Oregon

NWS Medford, OR issued this high wind watch at Jan 11, 2016, 4:13 AM PST for Modoc County, Siskiyou County, California; 5 counties in Oregon. It took effect at Jan 12, 2016, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 11, 2016, 4:13 AM PST (12:13 UTC)
In effect from
Jan 12, 2016, 10:00 AM PST
Expired
Jan 11, 2016, 3:14 PM PST
In force
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 55 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 0.2 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2016-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2016-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

177 
WWUS76 KMFR 111213
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
413 AM PST MON JAN 11 2016

ORZ026-111500-
/O.CON.KMFR.WI.Y.0004.000000T0000Z-160111T1500Z/
JACKSON COUNTY-
INCLUDING THE CITY OF...ASHLAND
413 AM PST MON JAN 11 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. 

* WINDS: SOUTHEAST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: GUSTY WINDS EARLY THIS MORNING SHOULD WEAKEN AROUND
  SUNRISE.

* LOCATIONS INCLUDE: ASHLAND...PHOENIX...TALENT.

* IMPACTS: GUSTY WINDS WILL CAUSE LOOSE ITEMS TO BE BLOWN ABOUT 
  AND MAY LEAD TO SOME STEERING DIFFICULTY ON AREA ROADWAYS... 
  MAINLY FOR HIGH-PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH AREA
EXPECTED WITH GUSTS 45 TO 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ORZ021-022-120015-
/O.NEW.KMFR.HW.A.0001.160113T0000Z-160113T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...BROOKINGS...
HARBOR...GOLD BEACH
413 AM PST MON JAN 11 2016

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

* WINDS: SOUTH WINDS MAY REACH 45 TO 55 MPH WITH GUSTS UP TO 65
  MPH. STRONGER WINDS ARE POSSIBLE ALONG CAPES AND HEADLANDS.

* TIMING: WINDS WILL INCREASE THROUGH TUESDAY EVENING, PEAKING
  OVERNIGHT AND INTO THE EARLY MORNING HOURS.

* LOCATIONS INCLUDE: BANDON...PORT ORFORD...BROOKINGS...GOLD
  BEACH...HUMBUG MOUNTAIN...AREA CAPES AND HEADLANDS.

* IMPACTS: STRONG WINDS MAY IMPACT EXPOSED AREAS ALONG THE
  COAST...INCLUDING AREA CAPES AND HEADLANDS...AS WELL AS PORTIONS
  OF HIGHWAY 101. THIS WOULD MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. POWER DISRUPTIONS AND DOWNED TREES
  ARE ALSO POSSIBLE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ081-120015-
/O.NEW.KMFR.HW.A.0001.160112T1800Z-160113T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
413 AM PST MON JAN 11 2016

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING. 

* WINDS: SOUTH WINDS MAY REACH 35 TO 45 MPH WITH GUSTS UP TO 60
  MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE THROUGH TUESDAY
  AFTERNOON...PEAKING OVERNIGHT INTO WEDNESDAY MORNING.

* LOCATIONS INCLUDE: YREKA...WEED...INCLUDING INTERSTATE 5 BETWEEN
  MOUNT SHASTA CITY AND THE OREGON STATE LINE. 

* IMPACTS: STRONG WINDS MAY PRODUCE WIND BLOWN DEBRIS...AND MAY
  ALSO CAUSE DRIVING DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ083-085-ORZ029>031-120015-
/O.NEW.KMFR.HW.A.0001.160113T0000Z-160113T1800Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...
SPRAGUE RIVER...LAKEVIEW
413 AM PST MON JAN 11 2016

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

* WINDS: SOUTH WINDS MAY REACH 40 TO 50 MPH...WITH GUSTS EXCEEDING
  60 MPH. 

* TIMING: WINDS ARE EXPECTED TO INCREASE TUESDAY EVENING...PEAKING
  WEDNESDAY MORNING AND POSSIBLY INTO THE EARLY AFTERNOON.

* LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...SPRAGUE RIVER...
  LAKEVIEW...HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE.

* IMPACTS: STRONG WINDS MAY PRODUCE WIND BLOWN DEBRIS...AND MAY
  ALSO CAUSE DRIVING DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BPN
2 follow-up statements
835 
WWUS76 KMFR 111445
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
645 AM PST MON JAN 11 2016

ORZ026-111545-
/O.CAN.KMFR.WI.Y.0004.000000T0000Z-160111T1500Z/
JACKSON COUNTY-
645 AM PST MON JAN 11 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY FOR JACKSON COUNTY. 

$$

ORZ021-022-120245-
/O.CON.KMFR.HW.A.0001.160113T0000Z-160113T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...BROOKINGS...
HARBOR...GOLD BEACH
645 AM PST MON JAN 11 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING. 

* WINDS: SOUTH WINDS MAY REACH 45 TO 55 MPH WITH GUSTS UP TO 65 
  MPH. STRONGER WINDS ARE POSSIBLE ALONG CAPES AND HEADLANDS. 

* TIMING: WINDS WILL INCREASE THROUGH TUESDAY EVENING... 
  PEAKING OVERNIGHT AND INTO THE EARLY MORNING HOURS. 

* LOCATIONS INCLUDE: BANDON...PORT ORFORD...BROOKINGS...GOLD 
  BEACH...HUMBUG MOUNTAIN...AREA CAPES AND HEADLANDS.

* IMPACTS: STRONG WINDS MAY IMPACT EXPOSED AREAS ALONG THE 
  COAST...INCLUDING AREA CAPES AND HEADLANDS...AS WELL AS 
  PORTIONS OF HIGHWAY 101. THIS WOULD MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. POWER DISRUPTIONS AND 
  DOWNED TREES ARE ALSO POSSIBLE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ081-120245-
/O.CON.KMFR.HW.A.0001.160112T1800Z-160113T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
645 AM PST MON JAN 11 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING. 

* WINDS: SOUTH WINDS MAY REACH 35 TO 45 MPH WITH GUSTS UP TO 60 
  MPH. 

* TIMING: WINDS ARE EXPECTED TO INCREASE THROUGH TUESDAY 
  AFTERNOON...PEAKING OVERNIGHT INTO WEDNESDAY MORNING.

* LOCATIONS INCLUDE: YREKA...WEED...INCLUDING INTERSTATE5 
  BETWEEN MOUNT SHASTA CITY AND THE OREGON STATE LINE. 

* IMPACTS: STRONG WINDS MAY PRODUCE WIND BLOWN DEBRIS...AND MAY 
  ALSO CAUSE DRIVING DIFFICULTIES...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ083-085-ORZ029>031-120245-
/O.CON.KMFR.HW.A.0001.160113T0000Z-160113T1800Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...
SPRAGUE RIVER...LAKEVIEW
645 AM PST MON JAN 11 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING. 

* WINDS: SOUTH WINDS MAY REACH 40 TO 50 MPH...WITH GUSTS 
  EXCEEDING 60 MPH. 

* TIMING: WINDS ARE EXPECTED TO INCREASE TUESDAY EVENING...
  PEAKING WEDNESDAY MORNING AND POSSIBLY INTO THE EARLY 
  AFTERNOON.

* LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...SPRAGUE RIVER... 
  LAKEVIEW...HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE.

* IMPACTS: STRONG WINDS MAY PRODUCE WIND BLOWN DEBRIS...AND MAY 
  ALSO CAUSE DRIVING DIFFICULTIES...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
903 
WWUS76 KMFR 112314
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
314 PM PST MON JAN 11 2016

...STRONG WINDS EXPECTED TUESDAY THROUGH WEDNESDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL BRING STRONG WINDS TO PORTIONS
OF NORTHERN CALIFORNIA AND SOUTHERN OREGON TUESDAY THROUGH
WEDNESDAY. WIND DAMAGE IS EXPECTED IN SOME AREAS.

CAZ083-085-ORZ029>031-121500-
/O.UPG.KMFR.HW.A.0001.160113T0000Z-160113T1800Z/
/O.NEW.KMFR.WI.Y.0005.160113T0000Z-160113T1800Z/
/O.NEW.KMFR.HW.W.0001.160113T0000Z-160113T1800Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
314 PM PST MON JAN 11 2016

...HIGH WIND WARNING IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST
WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST
WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST
WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS IN THE WARNING AREA: SOUTH 40 TO 50 MPH WITH GUSTS AROUND
  60 MPH TO AS HIGH AS 80 MPH.

* WINDS IN THE ADVISORY AREA: SOUTH 30 TO 40 MPH WITH GUSTS 45 TO
  55 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE TUESDAY EVENING...PEAK
  TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...AND THEN DIMINISH. 

* LOCATIONS IN THE WARNING AREA INCLUDE: MOUNTAINOUS AREAS AROUND
  SUMMER LAKE...THE WARNER MOUNTAINS...AND THE MOUNT SHASTA
  HIGHLANDS.
  
* LOCATIONS IN THE ADVISORY AREA INCLUDE: SUMMER LAKE...LAKEVIEW
  ...HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE AND HILLY TERRAIN
  THROUGHOUT THE AREA.

* IMPACTS: STRONG WINDS WILL PRODUCE WIND BLOWN DEBRIS...AND DRIVING
  DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THERE A HAZARDOUS HIGH WIND EVENT IS
EXPECTED IN THE DEPICTED AREA. SUSTAINED WINDS OF AT LEAST 40
MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-121500-
/O.UPG.KMFR.HW.A.0001.160113T0000Z-160113T1800Z/
/O.NEW.KMFR.HW.W.0001.160112T2100Z-160113T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITY OF...PORT ORFORD
314 PM PST MON JAN 11 2016

...HIGH WIND WARNING IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WINDS 45 TO 55 MPH WITH GUSTS UP TO 70 MPH.
  STRONGER WINDS ARE POSSIBLE ALONG CAPES AND HEADLANDS.

* TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON...PEAKING IN THE
  EVENING INTO THE EARLY MORNING HOURS.

* LOCATIONS INCLUDE: PORT ORFORD...DENMARK...AND SOUTHERN
  PORTIONS OF GOLD BEACH.

* IMPACTS: STRONG WINDS WILL IMPACT EXPOSED AREAS ALONG THE
  COAST...INCLUDING AREA CAPES AND HEADLANDS...AS WELL AS PORTIONS
  OF HIGHWAY 101. THIS MAKE DRIVING DIFFICULT IN SOME AREAS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. POWER DISRUPTIONS AND
  DOWNED TREES ARE ALSO POSSIBLE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ081-121500-
/O.UPG.KMFR.HW.A.0001.160112T1800Z-160113T1800Z/
/O.NEW.KMFR.HW.W.0001.160112T1800Z-160113T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
314 PM PST MON JAN 11 2016

...HIGH WIND WARNING IN EFFECT FROM 10 AM TUESDAY TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 10 AM PST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WINDS WILL REACH 40 TO 50 MPH WITH GUSTS 60 TO 70
  MPH IN THE SOUTHERN SHASTA VALLEY IN AND AROUND WEED AIRPORT.
  SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH ARE EXPECTED
  ELSEWHERE IN THE SHASTA VALLEY.

* TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING AND THEN WILL
  INCREASE THROUGH THE AFTERNOON AND EVENING...PEAKING OVERNIGHT.

* LOCATIONS INCLUDE: YREKA...WEED...AND OTHER AREAS IN THE SHASTA
  VALLEY.

* IMPACTS: STRONG WINDS WILL PRODUCE WIND BLOWN DEBRIS...AND DRIVING
  DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ026-121500-
/O.NEW.KMFR.WI.Y.0005.160112T1800Z-160113T1200Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
314 PM PST MON JAN 11 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST
WEDNESDAY. 

* WINDS: SOUTHEAST 25 TO 40 MPH WITH GUSTS 40 TO 55 MPH.

* TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON...PEAKING
  TUESDAY EVENING...AND THEN GRADUALLY DIMINISHING OVERNIGHT.

* LOCATIONS INCLUDE: EAST MEDFORD...PHOENIX...TALENT...AND ASHLAND.

* IMPACTS: STRONG WINDS WILL BLOW ABOUT LOOSE ITEMS AND COULD
  CAUSE POWER OUTAGES IF LIMBS OR TREES ALREADY WEAKENED FROM THIS
  WINTER'S STORM ACTIVITY FALL ON POWER LINES. ALSO...THESE WINDS
  WILL MAKE STEERING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FRO
  HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ027-028-121500-
/O.NEW.KMFR.HW.A.0002.160113T0000Z-160113T1200Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
314 PM PST MON JAN 11 2016

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH EARLY
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT. 

* WINDS: SOUTH 45 TO 55 MPH WITH GUSTS 75 TO AS HIGH 100 MPH.

* TIMING: LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THE
  STRONGEST WINDS ARE EXPECTED OVERNIGHT TUESDAY.

* LOCATIONS INCLUDE: MOUNT ASHLAND AND THE HIGHER MOUNTAINS OF THE
  CASCADES AND SISKIYOUS.

* IMPACTS: STRONG WINDS ARE LIKELY TO RESULT IN WHITE-OUT
  CONDITIONS AT ELEVATIONS ABOVE 6500 FEET AT TIMES.
  ADDITIONALLY...THESE STRONG WINDS MAY DOWN TREES CAUSING
  POSSIBLE POWER OUTAGES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH...OR
GUSTS OF 75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

BTL

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Jan 10, 9:46 PM PST, 6 hours 27 minutes earlier.

Area forecast discussion, Jan 10, 9:46 PM PST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
946 PM PST SUN JAN 10 2016

.AVIATION...FOR THE 11/06Z TAF CYCLE...VFR CONDITIONS WILL
CONTINUE AT ALL TAF SITES THIS EVENING EXCEPT KRBG WHERE STRATUS
WITH LIFR CIGS HAS ALREADY FORMED AND WILL REMAIN MUCH OF THE
NIGHT. A FRONT WILL BRING LOWERING CEILINGS AND LIGHT RAIN WITH
OCCASIONAL MVFR CONDITIONS TO MUCH OF THE WEST SIDE OVERNIGHT AND
MONDAY MORNING. DOWNSLOPE FLOW WILL LIKELY PREVENT RAIN MUCH OF
THE TIME AT KMFR, WITH LITTLE TO NO PRECIPITATION MAKING IT ACROSS
THE CASCADES TO THE EAST SIDE. -WRIGHT

&&

.PREV DISCUSSION... /ISSUED 815 PM PST SUN JAN 10 2016/

DISCUSSION...THE FORECAST LOOKS ON TRACK THIS EVENING, SO NO
UPDATES PLANNED. A FRONT WILL MOVE ONSHORE LATE TONIGHT AND
THROUGH THE AREA TOMORROW. THE VAST MAJORITY OF THE ENERGY STAYS
OFFSHORE AND NORTH OF US, BUT WE WILL SEE A LITTLE PRECIPITATION
FROM THE SYSTEM. PRESSURE GRADIENTS WILL REMAIN TIGHT TONIGHT, AND
WINDS CONTINUE TO GUST TO AROUND 30 MPH AROUND ASHLAND, SO THE
WIND ADVISORY THERE IS ON TRACK. THE GRADIENT ISN'T ORIENTED VERY
WELL TO AFFECT THE SHASTA VALLEY, AND WE HAVEN'T SEEN MUCH WIND
THERE. ALSO, THE REST OF THE ROGUE VALLEY SOUTH OF ASHLAND IS
MAINLY STABLE UNDER AN INVERSION AROUND 1000 FT AGL (PER THE
11/00Z MEDFORD SOUNDING), BUT AS THE FRONT GETS CLOSER, SOUTHEAST
WINDS WILL LIKELY BREAK THROUGH AT TIMES IN MEDFORD. THERE IS
CERTAINLY A DRY LAYER WITH DOWNSLOPING WINDS ABOVE 1000 FEET, SO
RAINFALL WILL BE INHIBITED IN MEDFORD TONIGHT AND PROBABLY MUCH OF
TOMORROW AS WELL.

A NOTE ABOUT A SYSTEM SLATED FOR LATER TUESDAY INTO WEDNESDAY: THE
11/00Z NAM AND GFS ARE IN THROUGH THAT TIME FRAME, AND BOTH SHOW
LOW PRESSURE FORMING ALONG THE FRONT AND DEEPENING SLIGHTLY AS IT
MOVES INSIDE 130W. WINDS ALOFT ARE ALSO VERY STRONG, SO CONFIDENCE
IN AN ADVISORY TO WARNING LEVEL WIND EVENT FOR MUCH OF THE AREA IS
INCREASING. THE REMAINING ISSUES ARE GENERALLY TIMING RELATED,
WHICH SUBSEQUENT SHIFTS WILL BE EVALUATING. -WRIGHT

PREV DISCUSSION... /ISSUED 546 PM PST SUN JAN 10 2016/

SHORT TERM...MOSTLY CLEAR SKIES THIS AFTERNOON ARE COURTESY OF
TRANSIENT HIGH PRESSURE. WITH A VERY STRONG EL NINO AND MADDEN
JULIAN OSCILLATION ENHANCED JET STREAM ACROSS THE PACIFIC, THIS
BREAK WILL BE VERY SHORT-LIVED, HOWEVER. A WEAK, BUT BREEZY STORM
WILL RIDE THROUGH ON MONDAY FOLLOWED BY ANOTHER BREEZY DAY TUESDAY
AND A STRONGER AND WETTER FRONTAL SYSTEM ON WEDNESDAY.

MORE SPECIFICALLY, THE CURRENTLY EAST TO WEST ORIENTED PRESSURE
GRADIENT BETWEEN KLAMATH FALLS AND MEDFORD WILL INCREASE SOME
OVERNIGHT THROUGH MONDAY MORNING. SINCE THIS PRESSURE GRADIENT IS
ALIGNED WITH THE ROGUE VALLEY, GUSTY ADVISORY LEVEL WINDS ARE
EXPECTED FROM THE ASHLAND AREA WEST TO EAST MEDFORD. THIS, ALONG
WITH INCREASING HIGH CLOUDS OVERNIGHT, SHOULD ALSO PREVENT FOG
FROM REFORMING IN THE ROGUE VALLEY OVERNIGHT. IN THE SHASTA
VALLEY, THE PRESSURE GRADIENT WILL NOT BECOME ALIGNED FOR GUSTY
SOUTH WINDS UNTIL MONDAY.

PRECIPITATION ON MONDAY WILL BE LIGHT WITH SNOW LEVELS 4500 TO
6000 FEET. THERE IS A SLIGHT CHANCE FOR FREEZING RAIN ON THE
HIGHWAY 97 CORRIDOR NORTH OF KLAMATH FALLS TO THE CHEMULT AREA
LATE MONDAY MORNING INTO EARLY MONDAY AFTERNOON. HOWEVER, THIS
THREAT LOOKS MINIMAL, AS ONLY THE NAM12 SHOWS THE CORRECT
ATMOSPHERIC PROFILE FOR THIS AND PRECIPITATION WILL BE LIGHT IF
DOES OCCUR. SNOW FLURRIES ARE THE MORE LIKELY SCENARIO FOR THAT
AREA.

THE FOCUS TONIGHT THROUGH MONDAY WILL SHIFT TO WHAT IS NOW
TRENDING TO BE A SIGNIFICANT FRONTAL SYSTEM TUESDAY NIGHT INTO
WEDNESDAY. IN THE LAST 12 TO 24 HOURS MODELS HAVE TRENDED STRONGER
WITH A SURFACE LOW PRESSURE WAVE FORMING ALONG THE FRONT AND
MOVING INTO OUR AREA IN ONE FORM OR ANOTHER. THERE ARE STILL
DETAIL DIFFERENCES AMONG THE MODELS, BUT WIND SPEEDS HAVE BEEN
TRENDING UPWARD, AS HAS PRECIPITATION POTENTIAL FOR THE WEST SIDE
AND NORTHERN CALIFORNIA. SNOW LEVELS ARE LIKELY TO RISE TO 6KFT TO
7KFT WITH THIS SYSTEM. WE MAY VERY WELL END UP WITH WARNING LEVEL
WINDS IN THE SHASTA VALLEY AND ALONG THE COAST, WITH ADVISORIES IN
PORTIONS OF THE ROGUE VALLEY AND OVER THE EAST SIDE LATE TUESDAY
INTO WEDNESDAY IF CURRENT TRENDS CONTINUE. SNOW LEVELS WILL COME
DOWN IN SHOWERS ON WEDNESDAY INTO WEDNESDAY NIGHT. BTL

LONG TERM...THURSDAY THROUGH SUNDAY...MODELS CONTINUE TO SHOW
A FAIRLY ACTIVE PATTERN OVER THE PACNW, ALTERNATING BETWEEN WEAK
RIDGING AND SHORTWAVE TROUGHS MOVING INTO THE AREA. MODEL
VARIABILITY FROM RUN TO RUN KEEPS CONFIDENCE LOW TO MODERATE ON THE
DETAILS CONCERNING STRENGTH AND TIMING FOR EACH OF THESE SYSTEMS
DURING THIS PERIOD THOUGH.

ON THURSDAY...MODELS ARE TRENDING LATER AND WEAKER WITH A RIDGE
BUILDING INTO THE AREA AND NOW INDICATE THE RIDGE MAY NOT BUILDING
INTO PLACE UNTIL LATE THURSDAY NIGHT OR EARLY FRIDAY. AHEAD OF THE
RIDGE, A SHORTWAVE TROUGH IS EXPECTED TO MOVE INLAND AND BRING
ANOTHER ROUND OF PRECIPITATION ON THURSDAY AND INTO THURSDAY
EVENING. THE GFS, GEFS AND DGEX FAVOR A MORE SOUTHERLY TRACK WITH
THIS SHORTWAVE BRINGING IT INTO OREGON AND NORTHERN CALIFORNIA
WHILE THE ECMWF BRINGS THE SHORTWAVE INTO NORTHERN OREGON AS IS
SLIGHTLY SLOWER WITH THE TIMING OF THE SHORTWAVE. HAVE INCREASED
POPS FOR THE THURSDAY PERIOD AND MAY NEED TO CONTINUE TO TREND UP
IF ADDITIONAL MODEL RUNS FAVOR A SHORTWAVE PATTERN ON THURSDAY.
HAVE KEPT SNOW LEVELS IN THE 3000 TO 4000 FT RANGE FOR THIS SYSTEM
BASED ON LATEST FORECASTS.

ON FRIDAY, MAY SEE A BRIEF BREAK IN THE ACTIVE PATTERN WITH A RIDGE
BUILDING INTO THE AREA. HOWEVER, MODELS CONTINUE TO INDICATE AN
UPPER TROUGH AND FRONTAL SYSTEM APPROACHING THE AREA LATE FRIDAY.
MODELS RUNS HAVE VARIED QUITE A BIT ON THE TRACK AND TIMING OF THIS
FRONT. OVERALL, EXPECT ANOTHER FRONT TO BRING SOME MODERATE
PRECIPITATION INTO THE AREA BEGINNING LATE FRIDAY INTO SATURDAY.
SNOW LEVELS ARE EXPECTED TO RISE AHEAD OF THIS FRONT TO NEAR 5000
FEET. THE FRONT IS FORECAST TO SHIFT EASTWARD AND THE SHORTWAVE
TROUGH MOVE INLAND LATE SATURDAY AND SATURDAY NIGHT. SOME GUSTY
WINDS ARE ALSO POSSIBLE, ESPECIALLY OVER THE MOUNTAINS AND ALONG THE
COAST WITH FRONT AS MODELS SHOW WINDS INCREASING ALOFT LATE FRIDAY
AND SATURDAY.

ON SUNDAY...ANOTHER BRIEF PERIOD OF RIDGING IS POSSIBLE DURING THE
DAY THEN THE ACTIVE PATTERN CONTINUES WITH ANOTHER FRONTAL SYSTEM
EXPECTED TO NEAR THE COAST SUNDAY NIGHT. THIS FRONT WILL BRING THE
POTENTIAL FOR MODERATE PRECIPITATION AND SOME GUSTY WINDS. /CC

MARINE...UPDATED 530 PM PST SUNDAY 9 JAN 2016...A COLD FRONT
WILL BRING STRONGER SOUTH WINDS TO THE OUTER WATERS THIS EVENING
WITH WINDS INCREASING TO GALES BY MIDNIGHT, ESPECIALLY BEYOND 15
NM FROM SHORE. A STRONG LOW PRESSURE WILL MOVE NORTH INSIDE 130
WEST LONGITUDE TUESDAY AND TUESDAY NIGHT. STRONG SOUTH WINDS
AHEAD OF THIS LOW COULD BRING GALES INTO THE INNER WATERS TUESDAY
AFTERNOON AND EVENING WITH STORM FORCE GUSTS OVER THE OUTER
WATERS. SEAS REMAIN HIGH INTO THURSDAY, BUT WINDS WILL EASE.
SPILDE

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 7 AM PST MONDAY FOR ORZ026.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WARNING FROM 4 AM TO 10 AM PST MONDAY
     FOR PZZ350-356.
     SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM PST MONDAY FOR
     PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST MONDAY
     FOR PZZ350-356-370.
     STORM WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT FOR
     PZZ370-376.
     SMALL CRAFT ADVISORY UNTIL 4 PM PST MONDAY FOR PZZ370-376.
     GALE WARNING UNTIL 10 AM PST MONDAY FOR PZZ370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 1:59 PM PSTWinter Storm WatchMFRSiskiyou15 hr
Jan 11, 3:14 PM PSTHigh Wind WarningMFRModoc, Siskiyou35 hr
Jan 11, 3:14 PM PSTWind AdvisoryMFRModoc, Siskiyou35 hr
Jan 11, 6:02 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas15 hr
Jan 11, 3:14 PM PSTHigh Wind WatchMFRDouglas, Jackson, Josephine, Klamath13 hr
Jan 11, 3:22 PM PSTGale WarningMFR31 hr
Jan 11, 3:22 PM PSTStorm WarningMFR28 hr

Nearby

High Wind Watches in Oregon, 2016High Wind Watches in California, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.